Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 3:24 PM CDT for LaSalle Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2012, 3:24 PM CDT (20:24 UTC)
- Expired
- Apr 10, 2012, 3:39 PM CDT
- In force
- 15 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS54 KSHV 102024
SVRSHV
LAC059-102115-
/O.NEW.KSHV.SV.W.0105.120410T2024Z-120410T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT TUE APR 10 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 415 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDWAY...OR 28 MILES
NORTHEAST OF PINEVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERS...NEBO AND CATAHOULA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! BOATERS SHOULD CLEAR LAKE CATAHOULA. LIGHTNING IS ONE
OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3135 9200 3132 9209 3135 9209 3141 9216
3146 9217 3149 9221 3148 9224 3150 9225
3149 9227 3158 9232 3159 9230 3159 9233
3166 9237 3169 9235 3170 9237 3180 9215
3165 9200
TIME...MOT...LOC 2023Z 313DEG 17KT 3167 9215
$$
VII1 follow-up statement
068
WWUS54 KSHV 102039
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT TUE APR 10 2012
LAC059-102048-
/O.CAN.KSHV.SV.W.0105.000000T0000Z-120410T2115Z/
LA SALLE LA-
339 PM CDT TUE APR 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR LA SALLE PARISH IS
CANCELLED...
THIS STORM HAS WEAKENED CONSIDERABLE AFTER MOVING SOUTH OF JENA.
HOWEVER...BOATERS ON LAKE CATAHOULA SHOULD REMAIN OFF THE
WATER...DUE TO A CONTINUED LIGHTNING HAZARD.
LAT...LON 3135 9200 3132 9209 3135 9209 3141 9216
3146 9217 3149 9221 3148 9224 3150 9225
3149 9227 3158 9232 3159 9230 3159 9233
3166 9237 3169 9235 3170 9237 3180 9215
3165 9200
TIME...MOT...LOC 2038Z 313DEG 17KT 3162 9209
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:31 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 10:31 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1031 AM CDT TUE APR 10 2012 .DISCUSSION... NO CHANGES NEEDED FROM PREVIOUS FORECAST...TEMPERATURES LOOK ON TARGET RUNNING A FEW DEGREES WARMER THAN 24 HOURS AGO AT THIS TIME AT MOST LOCATIONS. /19/ && .AVIATION... VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN ISOLATED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PREV DISCUSSION... /ISSUED 451 AM CDT TUE APR 10 2012/ DISCUSSION... BLOCKING PATTERN WELL ESTABLISHED WITH THE AXIS OF THE UPPER RIDGE OVER THE ROCKIES. THE WHOLE BLOCK WILL GRADUALLY SHIFT EWD THIS WEEK BEFORE FINALLY BREAKING DOWN LATE THIS WEEK AND INTO THE WEEKEND. NWLY FLOW ALOFT WILL PROVIDE CONTINUED CHANCES FOR TSTMS OVER THE NEXT SEVERAL DAYS. WEAK DISTURBANCES IN THE UPPER FLOW ARE EXPECTED TO HELP DEVELOP CONVECTION OVER OK WHICH SHOULD TRACK TOWARDS THE AREA. QUESTIONS STILL REMAIN OVER HOW ORGANIZED OR HOW LONG-LIVED ANY OF THESE COMPLEXES WILL BE AND IF THEY CAN REACH ANY PART OF THE CWA. THE MOST LIKELY SCENARIO IS FOR REMNANT OUTFLOW BOUNDARIES TO PUSH SOUTH INTO THE AREA WHICH COULD PROVIDE A FOCUS FOR CONVECTIVE INITIATION. SHEAR PROFILES ARE RELATIVELY WEAK BUT TSTM CLUSTERS THAT CAN ORGANIZE MAY PRODUCE DAMAGING WINDS. SITUATION IS FURTHER COMPLICATED BY A WEAK BACK DOOR COLD FRONT THAT WILL APPROACH EARLY WED MORNING. BEST CHANCES FOR TSTMS APPEAR TO BE ACROSS THE NE TWO-THIRDS OF THE CWA. UNCERTAINTY IN THE POP FCST ALSO EXTENDS TO THE TEMP FCST. SAME GENERAL SCENARIO WILL CONTINUE THROUGH THE END OF THE WEEK BUT PRECIP CHANCES SHOULD BE ON THE DECREASE THURSDAY AND FRIDAY AS THE AXIS OF THE UPPER RIDGE BEGINS TO MOVE OVER THE CWA. DURING THE WEEKEND...TYPICAL MID SPRING WEATHER RETURNS. UPPER RIDGE WILL SHIFT OVER THE EAST COAST WHILE A LARGE UPPER TROUGH DIGS INTO THE SRN ROCKIES. GULF OF MEXICO SHOULD BE WIDE OPEN AND MOISTURE SHOULD BE INCREASING DRAMATICALLY. THIS SHOULD SET THE STAGE FOR ANOTHER SIGNIFICANT ROUND OF TSTMS LATE IN THE WEEKEND AND/OR EARLY NEXT WEEK. /09/ AVIATION... HIGH CLOUDS PLENTIFUL THIS MORNING AS WEAK DISTURBANCES TRYING TO MOVE OUR DIRECTION FROM THE NORTHWEST. SOME OF THIS IS CIRRUS BLOWOFF FROM CONVECTION TO OUR NORTHWEST. WITH A WEAKER LOW LEVEL JET ACROSS NE TX THIS MORNING...CONVECTION IS HAVING A DIFFICULT TIME HOLDING TOGETHER NORTH AND EAST OF THE DFW METROPLEX. WE ARE SEEING SOME 5-8KFT MOISTURE ACROSS NE TX HOWEVER AS OF 07Z. EXPECTING VFR CONDITIONS TO PREVAIL THROUGHOUT THE DAY ACROSS ALL TERMINAL LOCATIONS. LOW CHANCE POPS IN THE FORECAST COULD RESULT IN A VERY BRIEF WINDOW OF MVFR CEILINGS/VSBYS...ESPECIALLY WITH DAYTIME HEATING NEAR AND ALONG THE I-20 CORRIDOR BUT THIS MENTION IS TOO LIMITED TO BE INCLUDED IN THE 12Z TAF PACKAGE. A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION LATE TONIGHT AND SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NE BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WED MORNING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 82 59 75 54 76 / 30 30 30 10 10 MLU 81 57 71 50 73 / 30 30 30 10 10 DEQ 77 56 70 49 71 / 30 30 30 10 20 TXK 77 56 72 51 71 / 30 30 30 10 20 ELD 77 54 70 49 72 / 30 30 30 10 10 TYR 83 60 78 58 76 / 20 30 30 20 10 GGG 83 60 79 56 77 / 20 30 30 10 10 LFK 85 60 83 60 79 / 20 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/19/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Special weather statement, Apr 10, 2:13 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT TUE APR 10 2012
LAZ019-021-022-102000-
CALDWELL-LA SALLE-WINN-
213 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE...CALDWELL AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
JENA...MIDWAY AND OLLA...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF OLLA...OR 14 MILES
EAST OF WINNFIELD...MOVING SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:45 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.